MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "physician was treating a davf in a 50yo female.After following the ifu to correctly prep the eclipse balloon, the physician successfully tracked an eclipse dl balloon (using an aristotle wire) into the main feeder of the davf, which was off the posterior occipital artery.The balloon was inflated, onyx 18 was injected and the balloon was deflated and the catheter was removed.Angiograpic confirmation was made that the first embolization was successful.A second feeder was located for the davf and again the balloon was prepped with 70/30 contrast to saline (following the ifu).The balloon was tracked into another smaller (1.6mm) branch and the balloon was inflated and onyx 18 was injected through the eclipse.During the injection a small amount of reflux was noticed, extending most of the way along the balloon.We paused and inflated the balloon more and continued with the injection.The injection was successful with good penetration and we again noticed that we had reflux even further back along the shaft of the catheter that now extended well proximal to the balloon.We stopped the injection and deflated the balloon and began to remove the balloon.It was noticed that the catheter was not coming back but appeared to be stretching.The physician placed "traction" on the catheter and worked to slowly remove the catheter.Removal was done slowly and over the course of about 10 minutes.The catheter tip did break and the majority of the catheter was successfully removed.The tip of the catheter and balloon (that was estimated to be the distal 5cm of the catheter/balloon) was broken off and remained attached to the onyx cast.The proximal end of the e2l was still contained in the navien 058 intermediate catheter so a 4f select catheter was inserted into the catheter and the part of the catheter that remained in the patient was pushed up next to the onyx cast.This was successful and the broken tip of the catheter remained fully contained in the posterior occipital artery.The patient is fine and has already been released from the hospital to go home with no further complications." 22mar2022 update - additional information received from the issuer: "i am confirming that the distal segment of the eclipse catheter and balloon remained in the patient, after the procedure.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The investigation was performed by supplier, balt extrusion.A summary of the results is as follows: the affected catheter eclipse2l has not been returned to balt extrusion sas for inspection.As a result, the analysis of the reported event was limited.The review was based on the incident description, the device history records, and the data gathered during our post-marketing surveillance program for such failures.The review of the lot history record (lhr) for this specific batch number did not highlight any anomaly during the manufacturing process.Several tests were performed during the manufacturing process: the braid, the tube, and the balloon are 100% controlled with a visual inspection ; a tightness test of the balloon is also performed on every unit ; the integrity of the micro-catheters is 100% controlled ; the hydrophilic coating appearance and cleanliness are 100% controlled ; a sliding test is also performed on a sample of microcatheters ; the rings are 100% controlled.There is no other complaint registered on this lot number to date.The incident description mentioned that there was reflux of embolic agent during the injection and that the eclipse2l then revealed being entrapped into this ("we had reflux even further back along the shaft of the catheter that now extended well proximal to the balloon.[.] and began to remove the balloon.It was noticed that the catheter was not coming back but appeared to be stretching.").By correlating this information with our post-marketing surveillance experience, such blockages are generally caused by the embolic agent reflux beyond the catheter's distal extremity.The damages mentioned ("it was noticed that the catheter was not coming back but appeared to be stretching.") could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent.Thus, the incident type is unlikely linked to a device malfunction.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.The manufacturing records complied with specifications.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211200359 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend the submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14123021
Report Number3014162263-2022-00012
Device Sequence Number4261637
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2022
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF211200359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown